Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 9, 2012Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 9, 2012, 4:41 PM CDT for Choctaw County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 4:41 PM CDT (21:41 UTC)
Expired
Aug 9, 2012, 5:15 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 200 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
744 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WWUS84 KTSA 092141
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU AUG 9 2012

OKZ053-092215-
CHOCTAW OK-
441 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN CHOCTAW

AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BOSWELL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL AND UNGER.

THIS ADVISORY REPLACES THE WARNING THAT WAS IN EFFECT FOR WESTERN 
CHOCTAW COUNTY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3388 9586 3391 9589 3392 9592 3394 9594
      3413 9594 3413 9585 3393 9559 3390 9563
      3390 9567 3388 9570 3389 9575 3386 9577
      3386 9581
TIME...MOT...LOC 2141Z 321DEG 8KT 3406 9592

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:41 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 9, 3:41 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT THU AUG 9 2012

.DISCUSSION...
FRONT HAS PUSHED INTO FAR SOUTHEAST OK AND THROUGH MUCH OF WESTERN
ARKANSAS CURRENTLY...WITH ISOLATED CONVECTION POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON ALONG AND AHEAD OF THE BOUNDARY.
DOWNBURST POTENTIAL WILL CONTINUE GIVEN THE LARGE T/TD SPREADS.

A NICE COOL OFF IS EXPECTED TONIGHT GIVEN POST FRONTAL DRYING AND
LIGHT WINDS...WITH HIGHS ON FRIDAY NEAR SEASONAL NORMS. SURFACE
HIGH SLIDES EAST ON SATURDAY WITH TEMPS WARMING...WITH THE NEXT
FRONTAL BOUNDARY APPROACHING NE OK SUNDAY AFTERNOON. TEMPS JUST
AHEAD OF THE FRONT COULD GO SOARING ESPECIALLY ACROSS THE DRIEST
AREAS OF NORTHERN OK AS SUGGESTED BY THE NAM SFC TEMPS. A
RESPECTABLE WAVE ALOFT WILL ACCOMPANY THE FRONT...AND IS LIKELY TO
SUPPORT AT LEAST ISOLATED CONVECTION ALONG THE BOUNDARY SUNDAY
AFTERNOON AND EVENING WITH STORMS AGAIN HAVING DOWNBURST POTENTIAL.

THE UPPER RIDGE WILL DEVELOP EASTWARD BY EARLY NEXT WEEK BUT ALSO
LOOKS TO REMAIN SUPPRESSED LARGELY TO OUR SOUTH. WHILE TEMPS ARE
LIKELY TO WARM ABOVE NORMAL...THEY ARE NOT EXPECTED TO REACH
LEVELS RECENTLY SEEN. ADDITIONALLY...A FRONTAL ZONE LOOKS TO
REMAIN JUST NORTH OF THE AREA WITH GOOD PUSH SOUTHWARD INTO THE
REGION BY LATE NEXT WEEK. THE TIMING OF THIS FRONT HAS WAFFLED A
BIT IN RECENT DATA...HOWEVER THE SIGNAL HAS REMAINED ALONG WITH
POTENTIAL FOR HIGHER RAIN CHANCES AND COOLER TEMPS JUST BEYOND
THIS FORECAST RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  93  61  96 /   0  10   0   0
FSM   69  93  64  93 /  10  10   0   0
MLC   69  90  63  93 /  10   0   0   0
BVO   63  92  57  95 /   0  10   0   0
FYV   61  87  56  90 /  10  10   0   0
BYV   63  85  58  87 /  10  10   0   0
MKO   66  94  60  95 /   0  10   0   0
MIO   65  88  60  92 /   0  10   0   0
F10   67  94  63  97 /   0   0   0   0
HHW   70  96  66  95 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Aug 9, 1:00 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU AUG 9 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU AUG 9 2012

...ELEVATED RAPID FIRE SPREAD POTENTIAL THROUGH EARLY EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST
               ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AN ELEVATED RAPID FIRE SPREAD THREAT WILL EXIST THROUGH THE REST
OF THE AFTERNOON AND INTO EARLY EVENING...AS WINDS SHIFT TO THE
NORTH AND INCREASE IN GUSTINESS BEHIND A COLD FRONT PUSHING
THROUGH THE AREA. AFTERNOON RELATIVE HUMIDITIES WILL BE IN THE 20
TO 25 PERCENT RANGE...WITH WIND GUSTS TO 25 MPH LIKELY. THE WORST
FIRE WEATHER PARAMETERS WILL ALSO BE LOCATED ACROSS AREAS OF
EASTERN OKLAHOMA THAT HAVE NOT SEEN AS MUCH RAIN THE PAST FEW
DAYS...ALSO CONTRIBUTING TO THE OVERALL THREAT. THE FIRE SPREAD
POTENTIAL WILL DECREASE AFTER SUNSET AS WIND GUSTS SUBSIDE AND
HUMIDITIES RISE.

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS PARTS OF
FAR SOUTHEAST OKLAHOMA AND A SMALL PORTION OF NORTHWEST ARKANSAS.
COVERAGE SHOULD NOT BE AS GREAT AS THE LAST COUPLE OF DAYS...BUT
ANY STORMS THAT DEVELOP WILL STILL BE CAPABLE OF PRODUCING
DAMAGING DOWNBURST WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
THE UPPER LEVEL PATTERN WILL RESULT IN BREEZY CONDITIONS FOR MOST
OF THE NEXT SEVEN DAYS. WITH HOT TEMPERATURES AND LOW RELATIVE
HUMIDITY...THERE WILL BE AT LEAST A LIMITED THREAT OF RAPID FIRE
SPREAD FOR MOST OF THE PERIOD...WITH FRIDAY BEING THE WORST DAY OF
THE NEXT FEW.

THUNDERSTORM CHANCES WILL INCREASE ON SUNDAY AND MONDAY...AS
ANOTHER WEAK COLD FRONT MOVES INTO THE AREA. TOWARD MID
WEEK...GULF MOISTURE IS EXPECTED TO INCREASE OVER THE AREA...BRINGING
AT LEAST A CHANCE OF RAIN ON WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Aug 9, 10:54 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 AM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     6 SW COOKSON            35.65N 95.00W
08/08/2012                   CHEROKEE           OK   PUBLIC

            BOAT DOCK FLIPPED AT SNAKE CREEK MARINA. FLOATING STAGE
            DAMAGED WITH TWISTED METAL FRAMING. 3 PONTOON BOATS
            OVERTURNED. NUMEROUS LARGE TREES DOWN.

&&

JBM
Local storm report, Aug 9, 11:15 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 AM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     WELCH                   36.87N 95.10W
08/08/2012                   CRAIG              OK   PUBLIC

            TREES SNAPPED OFF AND MARBLE SIZE HAIL.

&&

GEW
Local storm report, Aug 9, 11:30 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1130 AM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     BOSWELL                 34.03N 95.87W
08/08/2012                   CHOCTAW            OK   POST OFFICE

            POWER LINES DOWN IN DOWNTOWN BOSWELL. TIME ESTIMATED BY
            RADAR.

&&

LACY
Local storm report, Aug 9, 11:46 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1146 AM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     4 SE BLANCO             34.71N 95.72W
08/08/2012                   PITTSBURG          OK   POST OFFICE

            3-4 INCH DIAMETER TREE LIMBS DOWN. TIME IS RADAR
            ESTIMATED.

0542 PM     TSTM WND DMG     4 W MCALESTER           34.93N 95.84W
08/08/2012                   PITTSBURG          OK   EMERGENCY MNGR

            POWER LINES DOWN AT HIGHWAY 270 JUST WEST OF THE INDIAN
            NATIONS TURNPIKE.

0550 PM     TSTM WND DMG     MCALESTER               34.93N 95.77W
08/08/2012                   PITTSBURG          OK   EMERGENCY MNGR

            METAL CARPORT BLOWN ONTO HIGHWAY 69 BYPASS.

0550 PM     TSTM WND DMG     MCALESTER               34.93N 95.77W
08/08/2012                   PITTSBURG          OK   LAW ENFORCEMENT

            TREES AND TREE LIMBS DOWN. TIME ESTIMATED BY RADAR.

0630 PM     TSTM WND DMG     1 SE PITTSBURG          34.70N 95.84W
08/08/2012                   PITTSBURG          OK   POST OFFICE

            ESTIMATED WIND SPEEDS OF 60 MPH BLEW TRAMPOLINE FROM YARD
            INTO PASTURE. TIME IS RADAR ESTIMATED.

&&

DMJ
Local storm report, Aug 9, 12:09 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1209 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     MUSE                    34.67N 94.76W
08/08/2012                   LE FLORE           OK   POST OFFICE

            TREES DOWNED..ESTIMATED 60 MPH WIND.

&&

GEW
Special weather statement, Aug 9, 4:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT THU AUG 9 2012

OKZ053-092215-
CHOCTAW OK-
441 PM CDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHWESTERN CHOCTAW

AT 441 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF BOSWELL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BOSWELL AND UNGER.

THIS ADVISORY REPLACES THE WARNING THAT WAS IN EFFECT FOR WESTERN
CHOCTAW COUNTY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3388 9586 3391 9589 3392 9592 3394 9594
      3413 9594 3413 9585 3393 9559 3390 9563
      3390 9567 3388 9570 3389 9575 3386 9577
      3386 9581
TIME...MOT...LOC 2141Z 321DEG 8KT 3406 9592

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:22 PM CDTSpecial Weather StatementTSACreek23 min
Aug 8, 7:24 PM CDTSpecial Weather StatementTSAMayes36 min
Aug 8, 7:42 PM CDTSpecial Weather StatementTSACreek33 min
Aug 8, 7:46 PM CDTSpecial Weather StatementTSAChoctaw44 min
Aug 8, 8:02 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha58 min
Aug 8, 9:56 PM CDTSpecial Weather StatementTSARogers34 min
Aug 9, 3:50 PM CDTSevere Thunderstorm WarningTSAChoctaw55 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.